Alert archive / Georgia / River Flood Warnings in 2026

River Flood Warning 8, NWS Atlanta, GA

February 26, 2026DeKalb County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 26, 2026, 5:51 PM EST for DeKalb County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Feb 26, 2026, 5:51 PM EST (22:51 UTC)
Expired
Mar 19, 2026, 6:51 PM EDT
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Peachtree Creek at Briarwood Road near Atlanta (NFBG1). The gauge peaked at 11.62 ft at Feb 26, 2026, 7:00 PM EST.

actionminormoderate510152002/2602/2702/2803/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/20
Action stage
9 ft
Minor stage
10 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

335 
WGUS42 KFFC 262251
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
551 PM EST Thu Feb 26 2026

...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...

  North Fork Peachtree Creek at Briarwood Rd Atlanta affecting DeKalb
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC089-271100-
/O.NEW.KFFC.FL.W.0008.260226T2251Z-000000T0000Z/
/NFBG1.1.ER.260226T2243Z.260226T2245Z.000000T0000Z.UU/
551 PM EST Thu Feb 26 2026

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...North Fork Peachtree Creek at Briarwood Rd Atlanta.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding occurs
  along the banks upstream and downstream of the gage on Briarwood
  Road. Flooding of low lying portions of the Peachtree Creek
  Greenway occurs, particularly areas of the Greenway near Corporate
  Boulevard.

* ADDITIONAL DETAILS...
  - At 5:45 PM EST Thursday the stage was 10.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431


$$
2 follow-up statements
347 
WGUS82 KFFC 270559
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1259 AM EST Fri Feb 27 2026

...The Flood Warning continues for the following rivers in Georgia...

  North Fork Peachtree Creek at Briarwood Rd Atlanta affecting DeKalb
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC089-271800-
/O.CON.KFFC.FL.W.0008.000000T0000Z-000000T0000Z/
/NFBG1.1.ER.260226T2243Z.260227T0000Z.000000T0000Z.UU/
1259 AM EST Fri Feb 27 2026

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...North Fork Peachtree Creek at Briarwood Rd Atlanta.

* WHEN...Until further notice.

* IMPACTS...At 10.0 feet, Flood Stage is reached. Minor flooding
  occurs along the banks upstream and downstream of the gage on
  Briarwood Road. Flooding of low lying portions of the Peachtree
  Creek Greenway occurs, particularly areas of the Greenway near
  Corporate Boulevard.

* ADDITIONAL DETAILS...
  - At 12:45 AM EST Friday the stage was 10.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 12:45 AM EST Friday was 11.6 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of 10.0
    feet on 11/30/2022.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431


$$
950 
WGUS82 KFFC 271453
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
953 AM EST Fri Feb 27 2026

...The Flood Warning is cancelled for the following rivers in
Georgia...

  North Fork Peachtree Creek at Buford Hwy Atlanta affecting DeKalb
  and Fulton Counties.

  North Fork Peachtree Creek at Briarwood Rd Atlanta affecting DeKalb
  County.

GAC089-121-271600-
/O.CAN.KFFC.FL.W.0010.000000T0000Z-260227T1453Z/
/NPBG1.1.ER.260227T0555Z.260227T0645Z.260227T0746Z.NO/
953 AM EST Fri Feb 27 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North Fork Peachtree Creek at Buford Hwy Atlanta.

* ADDITIONAL DETAILS...
  - At 9:30 AM EST Friday the stage was 8.5 feet and falling.
  - Forecast...The river is expected to continue falling and drop
    below 5 feet by this afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3387 8432 3383 8429 3379 8435 3385 8438


$$

GAC089-271600-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-260227T1453Z/
/NFBG1.1.ER.260226T2243Z.260227T0000Z.260227T1012Z.UU/
953 AM EST Fri Feb 27 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North Fork Peachtree Creek at Briarwood Rd Atlanta.

* ADDITIONAL DETAILS...
  - At 9:15 AM EST Friday the stage was 5.7 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431


$$

Culver

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 2:52 PM EST, 2 hours 59 minutes earlier. Its key messages:

  • Updated at 250 PM EST Thu Feb 26 2026
  • Widespread showers and scattered thunderstorms are expected today and tonight.
  • Dry and mild weather returns for North and Central Georgia over the weekend.
  • Low-end rain chances and near to slightly above average temperatures should occur next week.
Area forecast discussion, Feb 26, 2:52 PM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EST Thu Feb 26 2026

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 250 PM EST Thu Feb 26 2026

 - Widespread showers and scattered thunderstorms are expected
   today and tonight.

 - Dry and mild weather returns for North and Central Georgia over
   the weekend.

 - Low-end rain chances and near to slightly above average
   temperatures should occur next week.

&&

.SHORT TERM...
(This afternoon through Friday)
Issued at 210 PM EST Thu Feb 26 2026

A line of showers and thunderstorms is actively pushing east
across the I-20 corridor of north-central GA as of early this
afternoon. With very limited instability and straight speed shear,
there is a near zero threat of severe weather with the line,
though we could see isolated gusts up to 45 mph as it continues to
move through the area this afternoon. This convection was kick-
started by the first in a series of shortwaves that will be moving
through the area over the next 24 hours. CAM guidance continues
to show another surge in showers and storms redeveloping along the
I-20 corridor starting late afternoon and slowly pushing south
through the evening as another shortwave impulse pushes through
the region. This will also start to push a weak frontal boundary
through the area that will act as the focus point for convection.
The most robust of the shortwaves will start to drop across MS/AL
overnight, reinforcing another round of showers and thunderstorms
along the front, primarily across central GA.

By sunrise Friday morning, the shortwave will start to move
across Georgia, with showers and storms focused along the slowly
southward moving front over south-central GA. Dry and stable air
will fill in on the backside of the shortwave throughout the day,
with only a few lingering showers possible Friday afternoon across
GA. Morning temperatures in the 50s will warm to the mid to upper
60s by the afternoon under mostly cloudy skies.

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 250 PM EST Thu Feb 26 2026

At the start of the extended range on Saturday, the
stalled/slowly moving boundary that supported a rainy end to the
work week will have cleared north and central Georgia, setting the
stage for dry conditions through the weekend. Unseasonable warmth
will continue with highs topping out in the upper 60s to lower
70s on Saturday. Sunday will be warmer still, in the mid-to-upper
70s, with some locations within a degree or two of 80.

By Monday, flow at the mid-levels becomes quasi-zonal, with a
strong (1039+ mb) surface high moving into place across New
England. As it does so, the U-shaped isobars characteristic of the
wedge begin to spread southward along the lee side of the
Appalachians. Comparably cooler air will overspread the typical
wedge regime areas (generally north and east of the I-75/I-20
interchange), with impacts strongest on Tuesday -- highs will
likely remain in the 50s within the wedge airmass, rising into the
60s to near 70 outside of it.

Global model guidance suggests a front will approach the
Tennessee River Valley from the west around the same time the
wedge airmass builds in, and interplay between these features may
support rain chances through midweek next week. Discrepancies
remain regarding the strength and placement of the aforementioned
boundary, so have capped PoPs at 20-30% to account for the
potential for both the drier (ENS) and wetter (GEFS) solution to
pan out.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM EST Thu Feb 26 2026

Widespread showers and MVFR-IFR CIGs across most of the area to
start the 18Z TAF period. Could see a few storms embedded within
the main line of convection, with the most likely timing being
between now and 00Z for ATL area and AHN, then 02-06Z for MCN and
CSG. Rounds of showers continue through tonight with a mix of
MVFR to LIFR CIGs and periods of low VIS remaining in place
through at least 18Z Friday. SW winds gusting to 20kts through
00Z, then winds become light amd variable overnight into Friday.

//ATL Confidence...18Z Update...
Moderate confidence in thunderstorm timing, CIG trends, and winds.
Low confidence in VIS.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  64  49  68 /  60  30  20   0
Atlanta         53  66  51  68 /  70  30  20   0
Blairsville     44  64  43  68 /  20  10  10   0
Cartersville    49  69  47  71 /  40  10  10   0
Columbus        57  69  53  71 /  90  60  30   0
Gainesville     51  64  49  69 /  40  20  10   0
Macon           57  68  54  69 /  90  70  30  10
Rome            49  73  49  76 /  40   0  10   0
Peachtree City  54  68  50  68 /  80  40  20   0
Vidalia         59  67  55  68 /  80  90  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....96
AVIATION...Culver
Hazardous weather outlook, Feb 26, 2:56 PM EST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
256 PM EST Thu Feb 26 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
256 PM EST Thu Feb 26 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will occur in north and central Georgia
through tonight. The storms may produce frequent lightning, pea
sized hail or wind gusts near 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 26, 4:39 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EST Thu Feb 26 2026

GAZ031>034-045-262215-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-Paulding GA-
439 PM EST Thu Feb 26 2026

...Strong thunderstorms will impact portions of southeastern
Paulding, northern DeKalb, central Cobb, southern Gwinnett and
central Fulton Counties through 515 PM EST...

At 439 PM EST, a line of strong thunderstorms was along a line
extending from Dallas to near Snellville, and moving east at 15 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Lawrenceville, Decatur, Dallas, Peachtree Corners,
Sandy Springs, Smyrna, Dunwoody, Snellville, Powder Springs, Lilburn,
Loganville, Chamblee, Norcross, Doraville, Clarkston, Austell, Stone
Mountain, and Dacula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3395 8492 3397 8383 3393 8380 3379 8398
      3378 8460 3380 8462 3381 8472 3379 8473
      3378 8485
TIME...MOT...LOC 2139Z 277DEG 11KT 3389 8483 3389 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Feb 26, 5:15 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 PM EST Thu Feb 26 2026

GAZ032>034-045>047-262245-
North Fulton GA-Walton GA-Rockdale GA-Cobb GA-DeKalb GA-Gwinnett GA-
515 PM EST Thu Feb 26 2026

...Strong thunderstorms will impact portions of north central
Rockdale, northern DeKalb, southeastern Cobb, southern Gwinnett,
northwestern Walton and central Fulton Counties through 545 PM EST...

At 515 PM EST, a line of strong thunderstorms was along a line
extending from Bolton to Between, and moving east at 25 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Lawrenceville, Decatur, Monroe, City of South
Fulton, Sandy Springs, Smyrna, Snellville, Lilburn, Loganville,
Chamblee, Doraville, Clarkston, Stone Mountain, Avondale Estates,
Grayson, Pine Lake, Between, and Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3391 8455 3393 8380 3391 8376 3389 8376
      3390 8375 3380 8366 3376 8370 3376 8458
TIME...MOT...LOC 2215Z 285DEG 21KT 3380 8445 3382 8382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:39 PM ESTSpecial Weather StatementFFCCobb, Fulton, Gwinnett, Paulding36 min
Feb 26, 5:15 PM ESTSpecial Weather StatementFFCDeKalb, Fulton, Walton30 min
Feb 26, 6:12 PM ESTSpecial Weather StatementFFCFloyd33 min
Feb 26, 6:28 PM ESTRiver Flood WarningFFCDeKalb, Fulton5 hr
Feb 26, 6:33 PM ESTSpecial Weather StatementFFCPolk27 min
Feb 26, 6:38 PM ESTSpecial Weather StatementFFCFloyd37 min
Feb 26, 6:48 PM ESTSpecial Weather StatementFFCFloyd27 min

Nearby

River Flood Warnings in Georgia, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.